Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 40, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 28, 2011, 1:51 AM CDT for Monona County, Iowa. It took effect at Jun 28, 2011, 12:06 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2011, 1:51 AM CDT (06:51 UTC)
- In effect from
- Jun 28, 2011, 12:06 PM CDT
- Expired
- Jun 28, 2011, 8:17 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Monona County, IA
The radar
The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Turin (TURI4). The gauge peaked at 19.48 ft at Jun 28, 2011, 1:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 34.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06607500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
433 WGUS43 KOAX 280651 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 151 AM CDT TUE JUN 28 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN IOWA... LITTLE SIOUX RIVER NEAR TURIN AFFECTING MONONA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON FUTURE RISES FOR THE MISSOURI RIVER ARE AVAILABLE AT: WWW.WEATHER.GOV/OMAHA - SEE THE TOP NEWS OF THE DAY SECTION. && IAC133-281851- /O.NEW.KOAX.FL.W.0040.110628T1647Z-110630T0200Z/ /TURI4.1.ER.110628T1647Z.110629T0000Z.110629T0800Z.NO/ 151 AM CDT TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A * FLOOD WARNING FOR THE LITTLE SIOUX RIVER NEAR TURIN. * FROM THIS MORNING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 AM TUESDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...LEVELS WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 20.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY. * IMPACT...AT 20.0 FEET...WATER BEGINS TO FLOW OUT OF ITS NATURAL BANKS. $$
2 follow-up statements
059 WGUS83 KOAX 281455 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 955 AM CDT TUE JUN 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... LITTLE SIOUX RIVER NEAR TURIN AFFECTING MONONA COUNTY. NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON FUTURE RISES FOR THE MISSOURI RIVER ARE AVAILABLE AT: WWW.WEATHER.GOV/OMAHA - SEE THE TOP NEWS OF THE DAY SECTION. && IAC133-290455- /O.EXT.KOAX.FL.W.0040.110628T1706Z-110630T0200Z/ /TURI4.1.ER.110628T1706Z.110629T0000Z.110629T0800Z.NO/ 955 AM CDT TUE JUN 28 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE SIOUX RIVER NEAR TURIN. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 20.0 FEET...WATER BEGINS TO FLOW OUT OF ITS NATURAL BANKS. $$ IAC071-290455- /O.EXT.KOAX.FL.W.0037.000000T0000Z-110629T1245Z/ /HMBI4.1.ER.110627T1014Z.110627T1715Z.110628T1845Z.NO/ 955 AM CDT TUE JUN 28 2011 THE FLOOD WARNING CONTINUES FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * AT 9:30 AM TUESDAY THE STAGE WAS 23.2 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL WILL FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 22.0 FEET...MINOR RURAL OVERFLOWS BEGIN WITHIN THE CITY LIMITS. $$
246 WGUS83 KOAX 290117 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 817 PM CDT TUE JUN 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER... LITTLE SIOUX RIVER NEAR TURIN AFFECTING MONONA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON FUTURE RISES FOR THE MISSOURI RIVER ARE AVAILABLE AT: WWW.WEATHER.GOV/OMAHA - SEE THE TOP NEWS OF THE DAY SECTION. && IAC133-290147- /O.CAN.KOAX.FL.W.0040.000000T0000Z-110630T0200Z/ /TURI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 817 PM CDT TUE JUN 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE SIOUX RIVER NEAR TURIN. * AT 8:00 PM TUESDAY THE STAGE WAS 19.7 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.9 FEET. THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 20.0 FEET...WATER BEGINS TO FLOW OUT OF ITS NATURAL BANKS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 27, 3:28 PM CDT, 10 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 3:28 PM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 328 PM CDT MON JUN 27 2011 .SHORT TERM...TONIGHT. HIGH PRESSURE AT THE SURFACE EXTENDING FROM EASTERN MONTANA INTO WESTERN NEBRASKA EARLY THIS AFTERNOON WILL BUILD EASTWARD INTO EASTERN NEBRASKA TONIGHT. NORTHWEST WINDS SHOULD DIMINISH QUICKLY THIS EVENING...BECOMING LIGHT AND VARIABLE OVERNIGHT. WENT WITH MENTION OF SOME PATCHY FOG IN PUBLIC FORECAST FOR TONIGHT... MAINLY FOR THE MAJOR RIVER VALLEYS. OTHERWISE EXPECT SKIES TO BE CLEAR OR MOSTLY CLEAR AFTER SUNSET. HAVE LOWS DROPPING INTO THE 50S AT ALL LOCATIONS. .LONG TERM...TUESDAY THROUGH MONDAY. TONIGHT THROUGH WEDNESDAY...THE STORM SYSTEM OVER THE GREAT LAKES WILL BE WELL TO THE EAST OF OUR AREA AND HIGH PRESSURE WILL BE OVER THE REGION TUESDAY. THIS AREA OF SURFACE HIGH SLIDES TO THE EAST TUESDAY NIGHT AND SOUTH WINDS RETURN ACROSS THE WESTERN PLAINS...WITH AND INCREASING LOW LEVEL JET. IT IS STILL EARLY TO SAY WHERE THE STORMS WILL FORM...HOWEVER PRESENT INDICATIONS SHOW THE WINDS VEERING INTO THE FORECAST AREA OVERNIGHT AND WEDNESDAY. WITH THE MID LEVEL MOISTURE AND ELEVATED CAPE...HAVE SOME CHANCE FOR SHOWERS AND THUNDERSTORMS IN TUESDAY NIGHT AND THURSDAY MORNING. THIS ACTIVITY IS AHEAD OF THE BUILDING MID LEVEL RIDGE FOR THURSAY. HIGHS TUESDAY SHOULD BE BELOW NORMAL IN THE 80S...WITH ABOVE NORMAL HIGHS IN THE 90S FOR WEDNESDAY. IF THE CLOUD COVER HOLDS ON MORE THAN EXPECTED...THERE WILL BE MORE HIGHS IN THE 80S. WEDNESDAY NIGHT THROUGH MONDAY...TEMPERATURES SHOULD BE AROUND 10 TO 15 DEGREES ABOVE NORMAL AHEAD OF A COLD FRONT THURSDAY AND THIS WILL ALSO KEEP MORNING LOWS MILD FRIDAY MORNING. THE COLD FRONT WILL BE MOVING ACROSS THE FORECAST AREA FRIDAY. THE STRONGER FORCING PASSES TO OUR NORTH AND THE BETTER MOISTURE HAS NOT RETURNED TO THE AREA YET. DUE TO THE HEAT...THE INSTABILITY IS ON THE HIGH SIDE AND THERE IS SUFFICIENT DEEP LAYER SHEER FOR STORMS. THE COVERAGE MAY BE MORE ON THE ISOLATED TO SCATTERED SIDE FOR SHOWERS AND THUNDERSTORMS WITH THE FRONT. THE MID LEVE FLOW FLATTENS OUT FOR THE WEEKEND AND THE SURFACE FRONT STALLS OUT OVER NEBRASKA AND IOWA. THIS WILL ALLOW MOISTURE TO POOL ALONG THE FRONT AND THE AREA WILL BE SUSCEPTIBLE TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE HOLIDAY WEEKEND. THE ECWMF HAS MORE OF A RIDGE IN THE AREA WITH THE PRECIPITATION FARTHER NORTH. FOR NOW WILL LEAN TOWARD A COMPROMISE WHICH IS NOT AS HOT AND DRY AS THE ECMWF. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS GENERALLY EXPECT VFR CONDITIONS TO PREVAIL AT ALL TAF SITES THROUGH THE PERIOD. SOME PATCHY FOG POSSIBLE MOSTLY 08Z TO 13Z BUT DID NOT GO WITH THAT FOR 18Z TAFS. WILL NEED TO LOOK AT THAT AGAIN THIS EVENING BUT DIFFICULT TO DETERMINE IF IT WILL OCCUR. MOST LIKELY SPOT THAT COULD SEE FOG IS KOMA. OTHERWISE WINDS WILL DROP OFF TO LESS THAN 10 KTS BY EARLY EVENING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER/ZAPOTOCNY/MILLER
Hazardous weather outlook, Jun 27, 5:06 PM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 506 PM CDT MON JUN 27 2011 IAZ043-055-069-079-090-NEZ011-012-015-034-045-052-053-067-068-091- 093-281215- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON- BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 506 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY. WIDESPREAD FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH THE WEEKEND. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. IAZ056-080-091-NEZ016>018-030>033-042>044-050-051-065-066-078- 088>090-092-281215- SHELBY-MONTGOMERY-PAGE-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 506 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH THE WEEKEND. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. MAYES
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.